Alert archive / Puerto Rico / Flash Flood Warnings in 2017

Flash Flood Warning 1, NWS JSJ

February 4, 2017

NWS JSJ issued this flash flood warning at Feb 4, 2017, 6:34 PM CST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 4, 2017, 6:34 PM CST (00:34 UTC)
Expired
Feb 4, 2017, 9:30 PM CST
In force
3 hr
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
None

The radar

The San Juan radar (TJUA), 83 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted.

090 
WGCA52 TJSJ 050034
FFWSJU
PRC065-050330-
/O.NEW.TJSJ.FF.W.0001.170205T0034Z-170205T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
834 PM AST SAT FEB 4 2017

The National Weather Service in San Juan has issued a

* Flash Flood Warning for...
  Hatillo Municipality in Puerto Rico...

* Until 1130 PM AST

* At 833 PM AST, Emergency management officials reported very heavy 
  rainfall across the warned area. Up to three inches of rain have 
  already fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Hatillo, Rafael Gonzalez, Rafael Capo, Carrizales and Corcovado. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 1849 6677 1832 6677 1832 6681 1836 6682
      1839 6681 1840 6682 1849 6683

$$

fc
1 follow-up statement
310 
WGCA72 TJSJ 050300
FFSSJU

Flash Flood Statement
National Weather Service San Juan PR
1100 PM AST SAT FEB 4 2017

PRC065-050306-
/O.CAN.TJSJ.FF.W.0001.000000T0000Z-170205T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hatillo PR-
1100 PM AST SAT FEB 4 2017

...THE FLASH FLOOD WARNING FOR HATILLO MUNICIPALITY IS CANCELLED...

The heavy rain has ended. Flood waters continue in low lying areas 
such as Plaza Norte and Sector Lechuga but flash flooding with 
rapidly rising waters is no longer expected. Please continue to heed 
any remaining road closures. A Flood Warning will be issued shortly.

LAT...LON 1849 6677 1832 6677 1832 6681 1836 6682
      1839 6681 1840 6682 1849 6683

$$

Snell

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Feb 4, 12:00 PM CST, 6 hours 34 minutes earlier.

Area forecast discussion, Feb 4, 12:00 PM CST, 6 hours 34 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
200 PM AST Sat Feb 4 2017

.SYNOPSIS...
The proximity of the subtropical jet will induce upper level
perturbations across the region through early next week. At the
surface, surges of moisture will move across the region at times.
These surges will interact with the upper level disturbance to
produce periods of clouds and shower each day across the islands.
A ridge pattern is expected to return around the upcoming mid
week.

&&

.DISCUSSION...
A surge of moisture with clouds and showers is moving across the
region. This moisture will produce showers in the form of
streamers downwind from the islands of the U.S. Virgin Islands and
across Eastern Puerto Rico during the next few hours. In addition,
the available moisture will interact with the local topography,
diurnal effect and sea breeze convergence to produce scattered to
numerous showers over the West and Interior PR. Urban flooding is
possible in isolated spots of Northwestern PR and the San Juan
Metro Area later today.

Trade winds will continue to enhance moisture advection across
the eastern Caribbean. A ridge pattern will build across the
forecast area by the upcoming mid week.

&&

.AVIATION...
VFR conds will prevail across the flying area thru the forecast
period. Brief MVFR cigs possible near TJMZ and TJBQ between
04/18-21Z with the afternoon SHRA. East winds at 10-20 kts will
continue below FL050.

&&

.MARINE...
Mariners can expect winds of 10-15 kts and seas of 3-5 feet in
the nearshore waters and 4-6 feet in the offshore waters.
Therefore...small craft operators should exercise caution across
the offshore waters. Winds and seas are expected to increase
around 15-20 kt and 7 foot by early next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  74  85  74  86 /  40  30  40  40
STT  74  85  74  84 /  30  40  30  30

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...None.
VI...None.
AM...None.
&&

11/27
Hazardous weather outlook, Feb 4, 3:16 AM CST, 15 hours 18 minutes before
PERSPECTIVAS SOBRE CONDICIONES PELIGROSAS DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
458 AM AST SABADO 4 DE FEBRERO DE 2017

AMZ710>745-PRZ001>013-051000-
SAN JUAN Y VECINDAD-NORESTE-SURESTE-
ESTE INTERIOR-NORTE CENTRAL-CENTRAL INTERIOR-PONCE Y VECINDAD-
NOROESTE-OESTE INTERIOR-MAYAGUEZ Y VECINDAD-SUROESTE-CULEBRA-VIEQUES-
AGUAS DEL ATLANTICO Y LAS AGUAS COSTERAS DEL CARIBE-
458 AM AST SABADO 4 DE FEBRERO DE 2017

ESTA PERSPECTIVA SOBRE LAS CONDICIONES DEL TIEMPO PELIGROSAS ES PARA
PUERTO RICO Y LAS AGUAS COSTERAS ADYACENTES DEL ATLANTICO.

.DIA UNO...HOY Y ESTA NOCHE

.OLEAJE...OLEAJE PICADO DE HASTA 6 PIES A TRAVES DE LAS AGUAS DEL
ATLANTICO.

.CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO DE CORRIENTES
SUBMARINAS PARA LA MAYORIA DE LAS PLAYAS DEL ATLANTICO DE PUERTO
RICO Y ALGUNAS PLAYAS DEL SURESTE. TAMBIEN PARA VARIAS PLAYAS DE
VIEQUES Y CULEBRA.

.DIAS DOS HASTA SIETE...DOMINGO A VIERNES

EL OLEAJE CONTINUARA PICADO DURANTE LOS PROXIMOS DIAS CON LA
POSIBILIDAD DE CONDICIONES PELIGROSAS COMENZANDO BIEN TARDE EL LUNES
CON OLEAJE ALCANZANDO LOS 7 PIES. TAMBIEN SE ESPERA QUE EL RIESGO DE
CORRIENTES SUBARINAS ESTE POR LO MENOS MODERADO PERO TORNANDOSE ALTO
TEMPRANO LA PROXIMA SEMANA.

.COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES...

NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES, SIN EMBARGO, SE
LES EXHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR CORRIENTES
SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN.

AMZ715-725-VIZ001-002-051000-
SAN TOMAS SAN JOHN E ISLAS ADYACENTES-
SANTA CRUZ-AGUAS CERCA DE LA COSTA DEL ATLANTICO Y AGUAS COSTERAS
ADYACENTES DEL CARIBE-
458 AM AST SABADO 4 DE FEBRERO DE 2017

ESTA PERSPECTIVA SOBRE LAS CONDICIONES PELIGROSAS DEL TIEMPO ES PARA
LAS ISLAS VIRGENES AMERICANAS Y LAS AGUAS COSTERAS ADYACENTES.

.DIA UNO...HOY Y ESTA NOCHE

.OLEAJE...OLEAJE PICADO DE HASTA 6 PIES A TRAVES DE LAS AGUAS DEL
ATLANTICO.

.CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO DE CORRIENTES
SUBMARINAS PARA LA MAYORIA DE LAS PLAYAS DE SANTA CRUZ Y ALGUANS
PLAYAS DEL SUR DE SAN THOMAS Y SAN JOHN.

.DIAS DOS HASTA SIETE...DOMINGO A VIERNES

EL OLEAJE CONTINUARA PICADO DURANTE LOS PROXIMOS DIAS CON LA
POSIBILIDAD DE CONDICIONES PELIGROSAS COMENZANDO BIEN TARDE EL LUNES
CON OLEAJE ALCANZANDO LOS 7 PIES. TAMBIEN SE ESPERA QUE EL RIESGO DE
CORRIENTES SUBARINAS ESTE POR LO MENOS MODERADO PERO TORNANDOSE ALTO
TEMPRANO LA PROXIMA SEMANA.

.COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES...

NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES, SIN EMBARGO, SE
LES EXHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR CORRIENTES
SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 7:15 PM CSTSmall Craft AdvisoryJSJ14 hr
Feb 4, 9:01 PM CSTAreal Flood WarningJSJ119 min
Feb 4, 11:20 PM CSTAreal Flood AdvisoryJSJ115 min
Feb 5, 8:50 AM CSTSmall Craft AdvisoryJSJ4 days
Feb 5, 11:34 AM CSTAreal Flood AdvisoryJSJ4 hr
Feb 5, 3:40 PM CSTAreal Flood AdvisoryJSJ2 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.